Angiotensin-converting enzyme inhibitor-induced angioedema: Still unrecognized

Christopher J. Finley, Michael A. Silverman, Armida E. Nunez

Research output: Contribution to journalArticle

Abstract

Angiotensin-converting enzyme inhibitors are a widely used antihypertensive modality. While they have a favorable side effect profile, there is a .1% to .2% incidence of potentially life threatening angioedema. The edema usually presents in the head and neck, especially the face, lips, tongue, and glottis. Patients may initially be treated with standard antiallergic therapy; however, the situation may dictate a more aggressive therapeutic approach. The authors present the case of a patient who presented with angioedema 18 times over a 3-year period to qualified emergency physicians before the correct diagnosis of angiotensin-converting enzyme inhibitor-induced angioedema was made. Despite recent literature on the subject, there appears to be a lack of familiarization among emergency department physicians regarding this relatively common adverse effect.

Original languageEnglish (US)
Pages (from-to)550-552
Number of pages3
JournalAmerican Journal of Emergency Medicine
Volume10
Issue number6
DOIs
StatePublished - Nov 1992

Keywords

  • Angiotensin-converting enzyme inhibitors
  • adverse effects
  • angioneurotic edema

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint Dive into the research topics of 'Angiotensin-converting enzyme inhibitor-induced angioedema: Still unrecognized'. Together they form a unique fingerprint.

  • Cite this